1. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    Hello,

    My mum has got Alzheimers and it would be great to be able to keep in touch with some others with experience of Alheimers. She hasn't been diagnosed for long, but recently she has taken a turn for the worse and is experiencing some psychotic problems which has been very difficult for me to deal with. Does anybody else have any experience of Aricept having awful side effects ie extreame agitation and anxiety? One doctor has told me that her recent problems are probably caused by a small stroke, but another thinks the psychotic experience could be a bad side effect of the Aricept? The pyschotic tendancies only came on when she started the Aricept? Is this a coincidence? I would love to hear from anybody with any information about this. Thank you.
     
  2. helen.tomlinson

    helen.tomlinson Registered User

    Mar 27, 2008
    541
    Hello P34nut5,

    I just wanted to say "hello and welcome to Talking Point". I do not have any of the information you require but I do know that lots of others do and you will be getting lots of the answers and support you need. I have found that reading what others have posted is very informative.

    Best wishes to you

    Love Helen
     
  3. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    thank you

    Thank you Helen. My name is Sue by the way.

    Sue
     
  4. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,850
    Kent
    Hello Sue.
    My husband had very dramatic side effects with Aricept. He had visual and auditory hallucinations which were terrifying.
    As soon as he stopped taking Aricept, the hallucinations stopped too. He was then tried with Reminyl and had the same problems. So he no longer takes anything.
     
  5. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    hello Sylvia

    Hello Sylvia,

    Thank you for your reply. That's very interesting about your husband. I want to believe that mum's psychotic problems have been caused by the Aricept rather than a small stroke. Mum is 73. The pychosis is so bad that the consultant has said that she will need to be hospitalised if the latest drug isn't effective, she's on Olanzapine for psychotic disorder. The doctor said that he doesn't think that her psychosis is due to the Alzheimer's so it does all seem to suggest it's a direct result of Aricept.

    Sue
     
  6. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,850
    Kent
    I must say, Sue, there has never been any indication that my husband has had a stroke or TIA.
    This is the danger when comparing side effects, the difference in medical conditions.
    My husband is diabetic, so prone to circulation problems which may have contributed towards his Alzheimers.
    It is really a medical decision whtether or not your mother`s psycosis has been caused by her strokes or by Aricept.
     
  7. ChrisH

    ChrisH Registered User

    Apr 16, 2008
    281
    Devon, England
    Hi Sue
    The side effects issue is difficult. My mum is on Reminyl and they increased the dose a couple of weeks ago. As I live a long way away and only get to see her about every 6 weeks it's difficult for me to monitor any changes. Luckily she has an OT or support worker going in every week and friends who liase with them.
    I was with her a couple of days ago and noticed she is a bit more agitated than she has been and was also complaining about her right foot saying it "went over" when she was out a few days before. Was this due to loose shoes, uneven paving or something else? She did have a small stroke, probably a couple of years ago, which seemed to affect the left side a bit so I was worrying that she might have had another.
    The problem is that the increased agitation may be the result of my uncle dying recently (I took her to the funeral 2 days ago)and it's unfortunate that it coincided with the increased medication.
    I'll keep my fingers crossed for you that they can find some way to help your mum's condition. It must be very scarry for you. It's horrible seeing someone you love completely change their personality, and even worse if, like my mum, you know they are aware of it.

    Chris
     
  8. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    hello

    Hello Chris,

    Thanks for the reply. The side effects issue is difficult as you say. With mum it's been the suddeness of change in her that has scared me. It just all ties up with the beginning of the psychotic problems coinciding with her starting the Aricept so your mothers changes would seem to tie in with the increase of reminyl. I wonder why no health professional has explained before she started it that these symptoms could occur. I read all the other possible side effects and was told about them. I'm wondering how many other people have been through this and why the doctors don't warn about it if it is more common than not?

    Best wishes,

    Sue
     
  9. mrennie25@btint

    mrennie25@btint Registered User

    Apr 18, 2008
    7
    glasgow
    hi new member my mother in law was also on aricept she was on this for a litter over 6 months and the side effects were bad she didnt sleep she was wetting her self all the time and had very bad nites were she would be up half the nite they have now taken her of the drug because they say that is isnt doing anything for her the wetting has stopped and she is getting a decent sleep now
     
  10. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    hello

    hi.

    It's interesting you mention bed-wetting. Interesting that mum has also developed a uniary tract infection since starting the Aricept!! Do the doctors know all this I wonder? They haven't told me about any of this if they do.

    Sue
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.